MAUDE Adverse Event Report: I-SENS, INC. RELION PREMIER CLASSIC BLOOD GLUCOSE SYSTEM; SYSTEM, TEST, BLOOD GLUCOSE, OVER THE COUNTER

I-SENS, INC. RELION PREMIER CLASSIC BLOOD GLUCOSE SYSTEM; SYSTEM, TEST, BLOOD GLUCOSE, OVER THE COUNTER
Model Number 784001
Medical Device Problem Codes Unable to Obtain Readings (1516); High Readings (2459)
Health Effect - Clinical Codes Hypoglycemia (1912); Convulsion/Seizure (4406)
Date of Event 04/28/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Meter involved in incident was returned for investigation.Meter was evaluated and tested with retain strips of specified lot involved in incident.Products performed to specification.No failure detected.Meter will be forwarded to manufacturer.
 
Event or Problem Description
Customer called because yesterday she had a diabetic seizure.She went to the hospital, and they said the meter she has is reading too high.Her provider stated it caused her to have a diabetic seizure.She said that the meter was reading high, but her blood glucose was actually low.She explained she took a reading at night around 9:09 pm on the classic meter and received 138.She dosed herself with insulin based on the reading of 138.She went to sleep.She did not experience any symptoms at the time.The next morning, she woke up and then checked her blood sugar at 8:00 am and she did not receive a reading, the meter screen only displayed three dashes on the screen.She then started to have a seizure then became incoherent.Her mother then attempted to assist her daughter by performing a blood test using the relion premier classic meter but couldn't receive a reading.She contacted the paramedics.After the ambulance arrived, they checked her blood sugar using their meter and they received a reading of 29.The paramedics treated her with glucagon and two glucose gel packs.Replaced meter, strips, sent control solution and return label.

Brand Name
RELION PREMIER CLASSIC BLOOD GLUCOSE SYSTEM
Common Device Name
SYSTEM, TEST, BLOOD GLUCOSE, OVER THE COUNTER
Manufacturer (Section D)
I-SENS, INC.
43, banpo-daero 28-gil
seocho-gu
seoul, 06646
KS  06646
MDR Report Key16991706
Report Number1832816-2023-00010
Device Sequence Number15220682
Product Code NBW
UDI-Device Identifier00681131285742
UDI-Public(01)00681131280624,(01)00681131285742
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/28/2023
Report Date (Section F) 05/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date05/11/2024
Device Model Number784001
Device Catalogue Number784001
Device Lot NumberUB06BBMJB
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/17/2023
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date04/28/2023
Event Location Home
Date Report to Manufacturer05/24/2023
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date05/24/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient Age34 YR
Patient SexFemale
Patient Weight98 KG
Date Report Sent to FDA05/24/2023